Hi, I'm a 22 yr. old male. I have had a form of skin fungus for quite some time now and i have tried many types of creams to treat it. However, my doctor recently prescribed me an oral medication called Grifulvin of 500 mg dosage size. I have been taking it for about a week and a half now, and i was wondering, are there any risks in regards to mental health in regards to taking Grifulvin? Can i be affected by Grifulvin in any way other than skin reactions? I haven't had any weird reactions yet, besides a mild headache the first day i took it, but i'm sometimes worrisome when it comes to taking pills. My doctor said there were risks to taking any pills, but he didn't tell me the specific risks to taking Grifulvin. I'm mostly worried about my mental health (ex. Coherence, eye-hand coordination, reflexes, mental stability). I don't want any permanent damage. Any information will be greatly appreciated. Thank you.
The most common side effects of Griseofulvin are skin rashes, urticaria and rarely, angioneurotic edema or erythema multiforme-like drug reaction. Mental confusion and parasthesia are found after extended use in some cases.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.